Alert archive / Indiana / Tornado Warnings in 2013

Tornado Warning 1, NWS Louisville, KY

January 30, 2013Crawford County, Dubois County, Orange County, Indiana

NWS Louisville, KY issued this tornado warning at Jan 30, 2013, 2:18 AM EST for Crawford County, Dubois County, Orange County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2013, 2:18 AM EST (07:18 UTC)
Expired
Jan 30, 2013, 2:50 AM EST
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Crawford County, IN, Dubois County, IN, Orange County, IN

The radar

The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 10:35 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WFUS53 KLMK 300718
TORLMK
INC025-037-117-300750-
/O.NEW.KLMK.TO.W.0001.130130T0718Z-130130T0750Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 250 AM EST...

* AT 216 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR BIRDSEYE...MOVING NORTHEAST AT 55 MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  PAOLI...
  ETHEL AND BROWNSTOWN...
  YOUNGS CREEK AND GREENBRIER...
  PINE VALLEY AND BRAXTONS SIDING...
  MAHAN CROSSING AND STAMPERS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3845 8631 3826 8659 3826 8668 3825 8668
      3825 8672 3834 8683 3869 8636 3869 8631
TIME...MOT...LOC 0718Z 226DEG 50KT 3834 8666

$$

RAS
2 follow-up statements
270 
WWUS53 KLMK 300723
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 AM EST WED JAN 30 2013

INC037-300733-
/O.CAN.KLMK.TO.W.0001.000000T0000Z-130130T0750Z/
DUBOIS IN-
223 AM EST WED JAN 30 2013

...THE TORNADO WARNING FOR EASTERN DUBOIS COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST INTO 
CRAWFORD COUNTY. 

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3845 8631 3827 8658 3826 8668 3845 8668
      3869 8636 3869 8631
TIME...MOT...LOC 0723Z 226DEG 50KT 3839 8659

$$

INC025-117-300750-
/O.CON.KLMK.TO.W.0001.000000T0000Z-130130T0750Z/
ORANGE IN-CRAWFORD IN-
223 AM EST WED JAN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 250 AM EST FOR
NORTHWESTERN CRAWFORD AND ORANGE COUNTIES...

AT 220 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS DANGEROUS STORM WAS
LOCATED NEAR WICKLIFFE...MOVING NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL ALSO IMPACT...
  PAOLI...
  YOUNGS CREEK AND GREENBRIER...
  PINE VALLEY AND BRAXTONS SIDING...
  MAHAN CROSSING AND STAMPERS CREEK...
  BROMER AND PUMPKIN CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3845 8631 3827 8658 3826 8668 3845 8668
      3869 8636 3869 8631
TIME...MOT...LOC 0723Z 226DEG 50KT 3839 8659

$$

RAS
199 
WWUS53 KLMK 300737
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 AM EST WED JAN 30 2013

INC025-117-300750-
/O.CON.KLMK.TO.W.0001.000000T0000Z-130130T0750Z/
ORANGE IN-CRAWFORD IN-
237 AM EST WED JAN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 250 AM EST FOR
NORTHWESTERN CRAWFORD AND ORANGE COUNTIES...

AT 234 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND BRIEF RAIN-WRAPPED TORNADOES. THIS DANGEROUS STORM WAS LOCATED
NEAR PINE VALLEY...MOVING NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL ALSO IMPACT...
  PAOLI...
  BROMER AND LEIPSIC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3845 8631 3827 8658 3826 8668 3845 8668
      3869 8636 3869 8631
TIME...MOT...LOC 0737Z 226DEG 50KT 3852 8641

$$

RAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 29, 11:58 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jan 29, 11:58 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 PM EST TUE JAN 29 2013

...Updated Aviation Discussion...

.Mesoscale Forecast Update...
1115 PM EST Tue Jan 30 2013

Updated the zones and other public products to include tornado watch
number 12 which is in effect until 5 AM EST Wednesday.

Forecast continues to be on target for the overnight period.  Severe
QLCS is in progress to the west of our area and is approaching the
Wabash and Ohio Rivers in far western Kentucky.  Upstream reports
from WFO Paducah reveal quite a bit of wind damage with this linear
system.  Mesoscale analysis continues to show more than 70kts of
effective shear which should increase a bit more over the next few
hours.  VAD wind profiles from PAH still show nearly 100kts of wind
at 4000 ft AGL and calculating SRH from the VAD profiles show 0-1KM
SRH of 550-650 M2/S2 and 0-3KM SRH of over 1000 M2/S2.  Thus, with
the shear and the strong theta-e advection mixing out the low-level
inversion, this line should become more surface rooted and increase
in intensity as it heads east.  Damaging winds are very likely with
this line overnight and embedded tornadoes within QLCS mesovortices
and bowing line segments are likely.

Based on current progression, this activity should be on our border
with WFO PAH around 1230-130 AM EST and in the I-65 corridor
including Louisville around 2-3 AM and then toward the I-75 between
3-5 AM EST.  This is a little faster than previously indicated due
to the fact that the line is speeding up a bit due to cold pool
generation behind the line.

Previously issued at 830 PM EST Tue Jan 30 2013

Surface low is beginning to strengthen across Missouri as
upper-level energy pushes eastward. As of 800 PM, the cold front
extends southwest from Lake Michigan, through Illinois, Missouri,
and into Oklahoma. Convection has been ongoing this afternoon and
evening ahead of the front. While there were severe storms that
impacted the St. Louis metropolitan area earlier, but this has
diminished in strength as it currently pushes into central Illinois.
The airmass across central Illinois and into our area is still
fairly stable. Aircraft soundings confirm what the models have been
predicting, which is a low-level inversion. The main concern is the
convection ongoing across south-central Missouri and northern
Arkansas, which is showing better signs of organizing. As indicated
with the latest Mesoscale Discussion from SPC, this will likely be
the line that will continue to propagate east impacting our area
overnight. As this line approaches, the cap will weaken as theta-e
advection increases, which is evident with a few low-topped showers
developing around the region.

As advertised for several days now, the shear will be quite
impressive as the line gets into our area. Effective bulk shear
currently ahead of the line (across western KY) is 55+ knots, with
effective SRH up to about 500 m2/s2. All guidance continues to peg
high shear in a weakly unstable environment for us as this
convective line gets into our area. With the surface low
strengthening as it tracks northeast and 55+ knot winds at 1900 ft
AGL, would expect the severe potential to continue into southern
Indiana/central Kentucky. Damaging winds with the line will be the
main threat as it becomes better organized over the next few hours.
Embedded circulations within bowing segments will continue to be a
threat as well, so isolated tornadoes remain in play. Overall timing
has not changed, with models still showing slight timing
differences. Latest RAP is a tad slower than our current forecast,
but if the line surges with better cold pool forcing, then we are
pretty much on schedule.

Aside from the strong winds associated with the convection, gradient
winds continue to strengthen. Some gusts are currently around 30
knots, with stronger winds likely as this system approaches.

&&

.Short Term (Tonight through Wednesday Night)...
Issued at 320 PM EST Tue Jan 29 2013

...Strong to Severe Storms Expected Early Wednesday Morning With
Wind Damage and Isolated Tornadoes Being The Main Threats...

Models continue to remain in good agreement on severe weather threat
for tonight, and upstream development is matching up well with
high-res forecasts. MSAS analysis at 19Z indicated a broad 998 mb
low, stretching from eastern OK to southwest MO. By 06Z tonight,
models forecast this low to drop to around 990 mb near KLOT and
continuing to deepen towards daybreak.

A powerful low-level jet will develop overnight in response to this
deepening. Models continue to indicate this jet will be on the order
of 70-80 knots at 850 mb. Gradient winds ahead of the main line
still are expected to be fairly gusty. Speeds are marginal for a
wind advisory, but guidance usually does not handle nighttime winds
as well in these situations, so will continue the wind advisory.

Temperatures remaining in the 60s through the night will mean that a
squall line that forms out of the storms to our west this afternoon
will find a favorable environment to maintain itself through the
forecast area. Low level wind shear is mostly unidirectional, but
storm relative helicities are very high. We may see some discrete
cells develop ahead of the line which would be able to take more
advantage of more southerly winds ahead of the line to produce
tornadoes.  The line itself likely will produce damaging winds as
the strong winds aloft get mixed down. Also cannot rule out some
embedded tornadoes within the line in the stronger meso's that form.

The threat for flash flooding seems less with each run, as the width
of the band thins out some.  For now have QPF for the
tonight/Wednesday time period at around an inch, though isolated
higher amounts are possible.  Area rivers should be able to handle
this water.

Guidance for winds behind the main line pick up again Wednesday
afternoon. Should we get any breaks in the clouds, we easily could
see another round of 30-40 knot winds, so current timing on the wind
advisory looks good.  The cold front associated with this low
pressure system will not get into the region until late in the
afternoon Wednesday. West/northwest winds will stay up Wednesday
night as much colder air pours into the area. We may see a brief
period of snow as lingering precipitation ahead of the main upper
trough and nearer the front remains into the night. Accumulations
look minor at this point, mainly over the Bluegrass if at all.

.Long Term (Thursday through Tuesday)...
Issued at 325 PM EST Tue Jan 29 2013

A shortwave and weak surface boundary looks to move through the Ohio
Valley Thursday afternoon/evening, bringing a slight chance for
light rain/snow showers to south-central Indiana. Once the
temperatures drop below freezing that night, expect any rain showers
to change over to snow completely as central Kentucky and southern
IN gets locked under a cold, Canadian airmass. Since models appear
to be trending a bit cooler, have dropped min temps Thursday
overnight/Friday morning into the upper teens and lower 20s. These
temps don't look to rebound above the freezing mark on Friday
afternoon so look for clearing skies as the disturbance moves off
toward the east and surface high pressure briefly drops in.

The next disturbance appears to begin affecting the northern and
western portions of the forecast area by Saturday morning with light
snow shower chances for the north and light rain showers elsewhere.
As the temps rise above freezing, any snow that does fall early on
should switch over to mostly rain as the entire thermal profile
warms up. Even though temps will fall back into the 20s overnight
Saturday, the precip should exit to the east before approaching the
freezing mark again.

For the remainder of the weekend, southerly flow will return to the
region, warming temps into the 40s and 50s Sunday-Monday. However,
the rain is anticipated to return ahead of a cold front Monday in
the form of rain. The rain should be out by the start of the day on
Tuesday with the frontal passage. This leads temps to take on a
non-diurnal curve on Tuesday as the warmest temps of the day should
occur early on. As always is the case for this time of year, any
changes to the thermal profile forecast could change precip types
but for now, there appears to be general model consensus in the
anticipated overall pattern for this time frame. Any snow that is
able to stick to surfaces should be very light in accumulations.

&&

.Aviation (06Z TAF Issuance)...
Issued at 1158 PM EST Tue Jan 29 2013

Deep upper trough over the Plains will drive a surface low pressure
system from the Plains and into the Great Lakes during the day on
Wednesday.  Strong surface cold front is located to our west with a
pre-frontal trough axis out ahead of the cold front.  Quasi-linear
convective system is well developed and located along the IN/IL/KY
border area and heading east at around 50kts.

Based on the latest radar data, this line will impact the KBWG
terminal around 0630-0830Z.  It should be reaching the KSDF terminal
around 0700-0800Z and the KLEX terminal around 0900-1000Z.  Have
continued to advertise a period of VCTS just before the above
mentioned times to account for any development that may occur ahead
of the line.  Will be keeping a very close met watch on the TAF's
tonight and will be updating to time the lines into the terminals as
they approach.  Feel that conditions will be quite poor when the
squalls go through.  Variable winds of 25G35kt will be possible for
a time.  LLWS will continue to be a problem until the main
convective line passes.

MVFR cigs will continue behind the line with conditions not
improving until mid-late morning.  Previous thinking of a second
low-topped line of convection developing still looks like a
possibility and we'll address those issues in later forecasts.

&&

.Hydrology...
Issued at 300 AM EST Tue Jan 29 2013

No real changes in the forecast thinking on the hydrologic front.
An intense line of strong to severe thunderstorms is forecast to
move across the region late tonight and early Wednesday morning.  In
addition to the threat of damaging winds, these storms will likely
produce heavy rainfall.  Once the system pulls east on Wednesday
morning, a period of stratiform rainfall will likely persist for a
few hours.

Rainfall amounts averaging a little more than an inch in 6 hours
should be widespread. Isolated amounts of up to 2 inches are
possible. This rain could result in brief small stream flooding and
later rises on larger rivers. Any flooding that will occur should be
minor due to the fast nature of these storms. The rain will taper to
scattered showers Wednesday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ WEDNESDAY FOR
INZ076>079-
     083-084-089>092.

KY...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ WEDNESDAY FOR
KYZ023>032-
     061-062-070>072.

     WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ WEDNESDAY FOR
KYZ033>043-
     045>049-053>057-063>067-073>078-081-082.

Mesoscale........MJ/MJP
Short Term.......RJS
Long Term........lg
Aviation.........MJ
Hydrology........CMC
Hazardous weather outlook, Jan 29, 3:38 PM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EST TUE JAN 29 2013

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-302045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
338 PM EST TUE JAN 29 2013 /238 PM CST TUE JAN 29 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE OUTLOOK AREA
LATE TONIGHT AND EARLY WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. AT THIS TIME...THE
BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL BE FROM
MIDNIGHT LATE TONIGHT TO 6 AM EST WEDNESDAY. GIVEN THE RATHER
STRONG WIND FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL
BE DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE
RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL INCREASE
DRAMATICALLY TONIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS OF
20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE AHEAD AND
JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE COLD FRONT CAUSING TONIGHT'S RAINS MOVES THROUGH THE
REGION...WINDS WILL CONTINUE TO BE STRONG DURING THE DAY WEDNESDAY.

MUCH COLDER AIR WILL RETURN TO THE OHIO VALLEY WEDNESDAY NIGHT AND
THURSDAY. AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION
THURSDAY NIGHT...BRINGING A CHANCE FOR SOME MINOR SNOW
ACCUMULATIONS. ANOTHER QUICK-MOVING DISTURBANCE COULD BRING
ADDITIONAL SNOWS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND EARLY
WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ033>043-045>049-053>057-063>067-073>078-081-082-302045-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
338 PM EST TUE JAN 29 2013 /238 PM CST TUE JAN 29 2013/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO
7 PM EST /6 PM CST/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE OUTLOOK AREA
LATE TONIGHT AND EARLY WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. AT THIS TIME...THE
BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL BE FROM
2 TO 8 AM EST WEDNESDAY. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL INCREASE
DRAMATICALLY TUESDAY NIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS OF
20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE AHEAD AND
JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE COLD FRONT CAUSING TONIGHT'S RAINS MOVES THROUGH THE
REGION WINDS WILL CONTINUE TO BE STRONG DURING THE DAY WEDNESDAY.

MUCH COLDER AIR WILL RETURN TO THE OHIO VALLEY WEDNESDAY NIGHT AND
THURSDAY. AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION
THURSDAY NIGHT...BRINGING A CHANCE FOR SOME MINOR SNOW
ACCUMULATIONS. ANOTHER QUICK-MOVING DISTURBANCE COULD BRING
ADDITIONAL SNOWS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND EARLY WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RJS/LG

In the hours before

Special weather statement, Jan 30, 12:26 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 AM EST WED JAN 30 2013

INZ076-083-084-089-KYZ023-026-300655-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-OHIO KY-ORANGE IN-PERRY IN-
1226 AM EST WED JAN 30 2013

...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS APPROACHING...

A LINE OF SEVERE THUNDERSTORMS ENTERING SOUTHWEST INDIANA WILL
CONTINUE TO PUSH EAST...ENTERING DUBOIS COUNTY AROUND 1 AM EST.
THESE STORMS WILL REACH ORANGE...CRAWFORD...AND PERRY COUNTIES IN
INDIANA...AND HANCOCK COUNTY IN KENTUCKY AROUND 130 AM EST...OR 1230
AM CST.

HEAVY RAIN REDUCING VISIBILITIES...AND DAMAGING WINDS IN EXCESS OF 60
MPH...ARE EXPECTED WITH THESE STORMS. A TORNADO WATCH IS IN EFFECT
UNTIL 5 AM EST. STAY TUNED FOR UPDATED INFORMATION...AND BE READY TO
ACT QUICKLY IF A WARNING IS ISSUED.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  PAOLI...
  JASPER...
  ENGLISH...
  MILLERSPORT...
  PORTERSVILLE AND IRELAND...
  HOLLAND AND HAYSVILLE...
  HUNTINGBURG AIRPORT AND JOHNSBURG...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3853 8669 3869 8668 3869 8632
      3840 8637 3842 8631 3839 8624 3839 8626
      3822 8628 3819 8638 3813 8633 3812 8647
      3784 8667 3771 8667 3766 8685 3780 8683
      3790 8699 3801 8678 3820 8680 3821 8708
TIME...MOT...LOC 0523Z 253DEG 35KT 3889 8729 3749 8788

RAS
Special weather statement, Jan 30, 1:57 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 AM CST WED JAN 30 2013

KYZ026-061-070-300755-
BUTLER KY-LOGAN KY-OHIO KY-
1257 AM CST WED JAN 30 2013

...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS...

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ALONG THE
KENTUCKY/TENNESSEE BORDER WILL ENTER LOGAN...BUTLER...AND OHIO
COUNTIES JUST BEFORE 2 AM CST.

DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST. STAY AWARE OF
UPDATED INFORMATION AND BE READY TO ACT QUICKLY WHEN WARNINGS ARE
ISSUED.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  HARTFORD...
  COFFMAN...
  SMALLHOUS AND KIRTLEY...
  HEFLIN AND BUFORD...
  NO CREEK AND CERALVO...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8713 3767 8683 3774 8682 3766 8664
      3755 8658 3756 8664 3740 8661 3736 8649
      3717 8640 3718 8662 3699 8667 3688 8661
      3684 8670 3665 8677 3664 8706 3706 8706
      3711 8689 3735 8702 3734 8714
TIME...MOT...LOC 0655Z 238DEG 42KT 3743 8741 3637 8795

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:26 AM ESTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry89 min
Jan 30, 12:49 AM ESTSevere Thunderstorm WarningLMKDubois46 min
Jan 30, 1:30 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry45 min
Jan 30, 1:53 AM ESTSevere Thunderstorm WarningLMKPerry27 min
Jan 30, 2:12 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Harrison, Orange, Perry, Washington48 min
Jan 30, 2:27 AM ESTTornado WarningLMKCrawford, Orange, Perry28 min
Jan 30, 2:30 AM ESTSevere Thunderstorm WarningLMKPerry30 min
Jan 30, 2:54 AM ESTTornado WarningLMKOrange, Washington31 min
Jan 30, 2:58 AM ESTSevere Thunderstorm WarningLMKCrawford, Floyd, Harrison, Orange, Perry, Washington47 min
Jan 30, 2:59 AM ESTTornado WarningLMKPerry21 min
Jan 30, 3:01 AM ESTSevere Thunderstorm WarningLMKHarrison, Perry44 min
Jan 30, 3:19 AM ESTTornado WarningLMKPerry21 min
Jan 30, 3:25 AM ESTSevere Thunderstorm WarningLMKClark, Jefferson, Scott, Washington60 min
Jan 30, 3:35 AM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison60 min
Jan 30, 4:09 AM ESTTornado WarningLMKHarrison21 min
Jan 30, 4:20 AM ESTSevere Thunderstorm WarningLMKClark, Jefferson, Scott30 min
Jan 30, 4:31 AM ESTSevere Thunderstorm WarningLMKClark, Floyd39 min

Nearby

Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.